Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 409, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 11, 2006, 4:12 PM CDT for Jackson County, Smith County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 4:12 PM CDT (21:12 UTC)
- Expired
- Oct 11, 2006, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 112113
SVROHX
TNC087-159-112145-
/O.NEW.KOHX.SV.W.0409.061011T2112Z-061011T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GAINESBORO
NORTHEASTERN SMITH COUNTY IN TENNESSEE
* UNTIL 445 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES WEST OF
GAINESBORO...JUST NORTHEAST OF CARTHAGE...OVER CORDELL HULL LAKE...
AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GAINESBORO BY 425 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3637 8600 3622 8591 3615 8585 3622 8581
3625 8579 3631 8555 3643 8554 3650 8570
$$
191 follow-up statement
000
WWUS54 KOHX 112137
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED OCT 11 2006
TNC159-112145-
/O.CAN.KOHX.SV.W.0409.000000T0000Z-061011T2145Z/
SMITH TN-
435 PM CDT WED OCT 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN PORTIONS OF MIDDLE TENNESSEE.
LAT...LON 3643 8579 3622 8591 3625 8573 3626 8561
3625 8579 3630 8552 3643 8554 3650 8570
$$
TNC087-112145-
/O.CON.KOHX.SV.W.0409.000000T0000Z-061011T2145Z/
JACKSON TN-
435 PM CDT WED OCT 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR JACKSON COUNTY...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GAINESBORO...MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN PORTIONS OF MIDDLE TENNESSEE.
LAT...LON 3643 8579 3622 8591 3625 8573 3626 8561
3625 8579 3630 8552 3643 8554 3650 8570
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:32 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 11, 3:32 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT WED OCT 11 2006 .DISCUSSION... A COLD FRONT IS LOCATED ACROSS WESTERN TN WHILE A SECOND COLD FRONT...WITH COLDER AIR BEHIND IT...EXTENDS FROM WI SW ACROSS EXTREME NORTHERN MO AND INTO KN. PRECIPITATION IN THE FORM OF SCT SHOWERS AND TSTMS COVERS MUCH OF THE EASTERN HALF OF THE MID STATE. THIS ACTIVITY EXTENDS WESTWARD TOWARD THE FRONT SO POPS IN THE CHC CATEGORY WILL BE NEEDED FOR THE EVE PERIOD. THE FIRST FRONT WILL MAKE ITS WAY ACROSS TN THIS EVENING. A FEW OF THESE STORMS COULD BE SEVERE AND THUS...A SVR TSTMS WATCH IS IN EFFECT FOR THE CUMBERLAND PLATEAU UNTIL 10 PM. OTHERWISE...THE PRECIPITATION SHOULD END ACROSS THE PLATEAU BY MIDNIGHT. THEN...THE SECOND COLD FRONT WILL PUSH THROUGH THU MORNING WITH COLDER TEMPERATURES AND POST FRONTAL MOISTURE BEHIND IT. TEMPERATURES TONIGHT...UNDER MOSTLY CLOUDY SKIES...WILL FALL INTO THE 40S AT MOST LOCALES. THEN ON THU...TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE LOWER AND MID 50S. SPEED CONVERGENCE IN THE POST FRONTAL SECTOR WILL OCCUR BUT THE STRONGER UPPER DYNAMICS WILL REMAIN TO THE NORTH. THUS...WILL ONLY CARRY A 30 PERCENT CHANCE OF RAIN DURING THE DAY. SKIES WILL REMAIN MOSTLY CLOUDY HOWEVER. THU NT...THE SFC HIGH WILL BE POSITIONED TO OUR WEST SO WINDS WILL NOT GO ENTIRELY CALM. NEVERTHELESS...THE NEW AIRMASS WILL BE QUITE COLD AND TEMPERATURES WILL DROP INTO THE 30S MOST AREAS AND SCATTERED FROST WILL BE POSSIBLE. TEMPS WILL BEGIN A SLOW REBOUND ON FRIDAY. IN THE EXT FCST...THE SUBTROPICAL JET BECOMES ACTIVE LATE SUNDAY AND INTO MONDAY. THIS WILL ALLOW FOR A RETURNING CHANCE OF SHOWERS AND TSTMS. A STRONG UPPER SHORTWAVE WILL PASS TO OUR NORTH, BUT IT WILL DRIVE ANOTHER STRONG COLD FRONT THROUGH ON WED AFTERNOON. POPS WILL THEREFORE CONTINUE AS A MORE SIGNIFICANT THREAT OF SHOWERS AND STORMS EXISTS ON TUES AND WED IN ASSOCIATION WITH THE COLD FRONTAL APPROACH AND PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 55 36 59 / 20 30 10 0 CLARKSVILLE 43 54 33 59 / 10 30 10 0 CROSSVILLE 45 55 34 54 / 40 30 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Oct 11, 5:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED OCT 11 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MID STATE THIS AFTERNOON. THERE IS A REMOTE THREAT THAT A STORM OR TWO COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL USHER IN COLDER AIR TO THE MIDSTATE THURSDAY. AREAS OF FROST ARE LIKELY THURSDAY NIGHT...AND SOME AREAS MAY EVEN EXPERIENCE A FREEZE. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE VERY ISOLATED NATURE OF SEVERE STORMS THIS AFTERNOON...SPOTTER ACTIVATION IS UNLIKELY. GIRODO
In the hours before
Local storm report, Oct 11, 3:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT WED OCT 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ESE CRAB ORCHARD 35.88N 84.78W
10/11/2006 E0.75 INCH CUMBERLAND TN PUBLIC
PENNY SIZE HAIL REPORTED BY PUBLIC ON WESTEL LOOP ROAD
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.